MAUDE Adverse Event Report: GYRUS ACMI L.P. 10FR FIXEDPIN HEMOSTATIC PROBE

GYRUS ACMI L.P. 10FR FIXEDPIN HEMOSTATIC PROBE
Model Number CD-B612LA
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Additionally, facility provided a photo of the subject device for evaluation.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported the device was used for a case (an unspecified procedure) and during the procedure, the sheath of bicoag probe was fractured around the site of duodenum before the user apply the heat energy.There was no adverse event reported.No harm or injury to patient was reported.No user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on response to follow up.Communication with the customer via company representative conveyed the following information: two cd-b612la devices failed in the same procedure.The failures were reported under patient identifier (b)(6) (lot kr206276) and patient identifier (b)(6) (lot kr200145).The procedure was a therapeutic upper gastrointestinal (gi) endoscopy.The intended procedure was completed with a third device (same model, different lot).No fragments fell into the patient's body.The reported failures did not affect the outcome of the procedure.It is unknown whether there was any delay in the procedure.No medical intervention as a result of the event.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was returned and an evaluation was completed for it.During inspection, olympus confirmed the reported event, the gray sheath above the hemostasis tip was broken but not completely detached.One of the inner blue cables appeared to be intact, but the other one was severed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely the sheath fracture occurred due to excessive force or the distal probe tip being subjected to blunt force against a hard object.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): "do not use the device if resistance to insertion is encountered.Reduce the angle or lower the forceps elevator of the endoscope until the device passes smoothly; do not advance or extend the device abruptly; insert the device slowly.Abrupt insertion may cause damage to the endoscope or the device." in addition, page 3 of the ifu states ¿keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3011050570.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11: this report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3011050570.

Brand Name
10FR FIXEDPIN HEMOSTATIC PROBE
Common Device Name
HEMOSTATIC PROBE
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16778151
Report Number3005975494-2023-00080
Device Sequence Number6858389
Product Code KNS
UDI-Device Identifier00821925039476
UDI-Public00821925039476
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B612LA
Device Lot NumberKR206276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/21/2023
05/01/2023
07/25/2023
06/18/2024
06/21/2024
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/15/2023
05/18/2023
08/02/2023
06/18/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown